What antacids do not contain magnesium

Health Warning: Antacids Create and/or Magnify Magnesium Deficiency. PPIs are acid-blocking drugs that reduce the amount of stomach acid made by glands in the lining of your stomach. They have serious side effects, including parasitically leeching the vital mineral magnesium out of the body.

Can antacids cause magnesium deficiency?

Health Warning: Antacids Create and/or Magnify Magnesium Deficiency. PPIs are acid-blocking drugs that reduce the amount of stomach acid made by glands in the lining of your stomach. They have serious side effects, including parasitically leeching the vital mineral magnesium out of the body.

What is antacids over the counter?

Written on: Antacids are over-the-counter medications used to relieve heartburn, indigestion or acid reflux. They can be formulated with magnesium, aluminum, calcium or a combination of magnesium and aluminum together. Antacids should only be used for occasional symptoms.

What are the ingredients in antacids?

What are Antacids? Antacids are a class of medicines that neutralize acid in the stomach. They contain ingredients such as aluminum, calcium, magnesium, or sodium bicarbonate which act as bases (alkalis) to counteract stomach acid and make its pH more neutral.

What are antacids used for?

Antacids are over-the-counter medications used to relieve heartburn, indigestion or acid reflux. They can be formulated with magnesium, aluminum, calcium or a combination of magnesium and aluminum together. Antacids should only be used for occasional symptoms. If symptoms occur consistently or frequently, see your health care provider.

Can antacids cause diarrhea?

While some antacids can cause constipation, others can do the opposite. Diarrhea is another side effect of antacids that is usually associated with antacids containing magnesium. Diarrhea caused by antacids usually only lasts for the period you remain on the medication and disappears once you get off them. 1)

Can too much magnesium cause diarrhea?

Too much magnesium from foods isn’t a concern for healthy adults. However, the same can’t be said for supplements. High doses of magnesium from supplements or medications can cause nausea, abdominal cramping and diarrhea.

Can magnesium deficiency cause hypokalemia?

Severe magnesium deficiency can result in hypocalcemia or hypokalemia (low serum calcium or potassium levels, respectively) because mineral homeostasis is disrupted [ 2 ]. Magnesium inadequacy can occur when intakes fall below the RDA but are above the amount required to prevent overt deficiency.

What medications cause magnesium deficiency?

The anti-cancer drug Platinol, and other immunosuppressant drugs such as Neoral and Sandimmune Asthma medications such as epinephrine, isoproterenol and aminophylline The antipsychotic and antischizophrenic drugs Pimozide (Orap), Mellaril and Stelazine 13 In cases of addiction or alcoholism, low intake and absorption can cause magnesium deficiency.